Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2016, 5:28 PM CDT for Wilkinson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 5:28 PM CDT (22:28 UTC)
- Expired
- Mar 30, 2016, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WUUS54 KLIX 302228
SVRLIX
MSC157-302300-
/O.NEW.KLIX.SV.W.0076.160330T2228Z-160330T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODVILLE...OR
24 MILES SOUTH OF NATCHEZ...MOVING NORTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN WILKINSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3135 9121 3135 9115 3130 9109 3114 9129
3118 9139 3136 9129 3137 9128 3137 9126
3136 9126 3137 9122
TIME...MOT...LOC 2227Z 220DEG 22KT 3120 9130
HAIL...2.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:45 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 30, 4:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT WED MAR 30 2016
.SHORT TERM...
THE ADVERTISED LARGE AND SLOW MOVING STORM SYSTEM IS STILL
POSITIONED OVER THE WESTERN TO CENTRAL CONUS WITH STRONG UPPER
LEVEL JETS NOTED ARCING ANTI-CYCLONICALLY FROM NORTHERN MEXICO
ACROSS THE NORTH GULF COAST AND OUT OF THE MID MISSISSIPPI VALLEY
REGION ACROSS THE WESTERN GREAT LAKES AND SOUTHEAST CANADA. A
BROAD POSITIVELY TILTED TROUGH WILL PERSIST AS A SIGNIFICANT
SHORTWAVE TROUGH CONTINUES TO EJECT OUT ACROSS THE
NORTHERN/CENTRAL PLAINS THROUGH TONIGHT. THE POSITIVELY TILTED
UPPER TROUGH EXTENDING FROM THE NORTHERN PLAINS/UPPER MISSISSIPPI
VALLEY SOUTHWEST TO EXTREME NORTHWEST MEXICO WILL ONLY SLOWLY
PROGRESS EAST AND SOUTHEAST ON THURSDAY AS ADDITIONAL NORTHERN
STREAM AND SOUTHERN STREAM ENERGY DROPS INTO THE CENTER OF THE
TROUGH AXIS.
STRONGER SOUTHERLY LOW LEVEL WINDS WILL CONTINUE TO TRANSPORT
DEEPER GULF MOISTURE INTO THE REGION WITH PRECIPITABLE WATER
VALUES RISING TO HIGHLY ANAMOLOUS VALUES OF 1.8 TO NEAR 2 INCHES
ACROSS PORTIONS OF THE FORECAST AREA LATE THURSDAY NIGHT INTO
FRIDAY...SETTING THE STAGE FOR HARD TO TIME PERIODS OF SHOWERS
AND THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL...THROUGH
FRIDAY. WAVES OF CONVECTION WILL INITIALLY BE MORE ISOLATED TO
SCATTERED OVER OUR REGION EARLY TONIGHT...THEN INCREASING OVER
AREAS JUST TO THE WEST AND NORTH WHICH WILL BRUSH SOUTHWEST
MISSISSIPPI AND SOME ADJACENT PARISHES OF SOUTHEAST LOUISIANA.
THESE AREAS ARE LIKELY TO BE THE FIRST UNDER THE GUN FOR BOTH
HEAVY RAINFALL AND SEVERE THUNDERSTORMS TONIGHT INTO THURSDAY
MORNING AS INSTABILITY AND SHEAR INCREASE.
TIMING OF ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEPEND
ON FAST MOVING SPEED MAXIMA/ PERTURBATIONS IN THE SOUTHWEST FLOW
IN THE MID/UPPER LEVELS...SO HAVE GENERALLY USED A MODEL BLEND FOR
RAINFALL AMOUNTS AND FOR DEPICTING POSSIBLY MORE ACTIVE PERIODS
WITH SEVERE THUNDERSTORM POTENTIAL AND HEAVY RAINFALL POTENTIAL.
OVERALL...THE BEST FOCUS SHOULD BE IN NORTHERN AREAS TONIGHT
THROUGH EARLY THURSDAY NIGHT...THEN CENTRAL AND SOUTHERN AREAS
LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.
HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST
AREA...HOWEVER AREAS NORTH OF I-10/LAKE PONTCHARTRAIN AND WEST OF
I-59 WILL BE UNDER THE WATCH STARTING AT 4 AM THURSDAY THROUGH 7
PM FRIDAY...BUT THE REMAINDER OF THE AREA ARE NOT UNDER THE WATCH
UNTIL 1 AM FRIDAY THROUGH 7 PM FRIDAY. TOTAL AVERAGE RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...AND SOME AREAS COULD SEE 2 INCHES FALL IN AN HOUR OR SO
OR 3 TO 4 INCHES IN A COUPLE HOURS WHICH WOULD CAUSE SIGNIFICANT
PONDING OF WATER OR FLASH FLOODING. SEVERE THUNDERSTORM POTENTIAL
WILL REMAIN MARGINAL TO SLIGHT UNTIL THE COLD FRONT MOVES THROUGH
FRIDAY.
.LONG TERM...
THE GOOD NEWS IS THE WEEKEND THROUGH ABOUT THE MIDDLE OF NEXT
WEEK IN THE LONGER RANGE MODELS LOOKS DRY AT THIS POINT...AND WITH
VERY WET PATTERN WE WILL HAVE BEEN IN THAT WILL BE MUCH NEEDED.
TEMPERATURES ARE EXPECTED TO TREND MOSTLY BELOW THE SEASONAL
NORMALS OVER THE WEEKEND...THEN NEAR TO SLIGHTLY ABOVE NORMAL
EARLY TO MIDDLE OF NEXT WEEK. 22/TD
&&
.AVIATION...
A MIX OF IFR AND MVFR CEILINGS PERSIST OVER THE ENTIRE AREA. THESE
DECKS WILL ONLY LOWER WITH TIME OVERNIGHT BUT SHOULD BE AROUND LIFR
TO IFR. SCATTERED SHOWERS HAVE DEVELOPED AS WELL WITH ISOLATED
THUNDERSTORMS. THIS WILL LIKELY BE THE CASE THROUGH THE EVENING WITH
MORE SPARSE SHOWER ACTIVITY AFTER MIDNIGHT. CONVECTION COULD BEGIN TO
INCREASE TOMORROW MORNING BEFORE 12Z. SOUTHERLY WINDS WILL ALSO JUMP
UP QUITE A BIT TOMORROW MORNING WITH MOST TERMINALS OBSERVING
SUSTAINED 15 KNOTS WITH 20+ KTS GUSTS. RAINFALL COVERAGE WILL
LIKELY INCREASE THURSDAY AS WELL WITH THE POTENTIAL FOR SOME
SEVERE THUNDERSTORMS.
&&
.MARINE...
SOUTHEAST WINDS OF 15 TO 20 KNOTS AND SEAS UP TO 6 FEET WERE JUST
BELOW SMALL CRAFT ADVISORY CRITERIA...AND A SLIGHT TIGHTENING OF
THE PRESSURE GRADIENT IS LIKELY AHEAD OF THE NEXT COLD FRONT THAT
IS APPROACHING FROM THE PLAINS REGION. SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY TONIGHT INTO THURSDAY. THE FRONT IS
FORECAST TO MOVE INTO THE COASTAL WATERS THEN STALL TEMPORARILY
LATE THURSDAY NIGHT AND FRIDAY WITH A SHIFT TO AN OFFSHORE
DIRECTION NORTHWEST OF THE FRONT AND CONTINUED MODERATE TO STRONG
SOUTHERLY WINDS SOUTHEAST OF THE FRONT. THUNDERSTORMS ARE EXPECTED
TO BECOME SCATTERED TO NUMEROUS MAINLY WEDNESDAY THROUGH FRIDAY
NIGHT...THEN THE COLD FRONT WILL FINALLY PUSH THROUGH ALL THE
OFFSHORE WATERS BY EARLY SATURDAY MORNING.
AS STRONGER HIGH PRESSURE BUILDS INTO THE AREA AGAIN OVER THE
WEEKEND...ANOTHER ROUND OF STRONGER NORTHERLY WINDS ARE EXPECTED
WITH 15 TO 25 KNOTS ON SATURDAY MORNING AND 15 TO 20 KNOTS
SATURDAY NIGHT. MUCH CALMER CONDITIONS ARE EXPECTED TO RETURN BY
SUNDAY AFTERNOON INTO MONDAY AS HIGH PRESSURE SETTLES OVER THE
CENTRAL GULF COAST REGION. 22/TD
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL TONIGHT
THROUGH FRIDAY.
SMALL CRAFT ADVISORY THROUGH THURSDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 78 63 73 / 80 80 70 70
BTR 69 82 66 74 / 80 70 60 80
ASD 69 80 68 75 / 50 70 80 100
MSY 70 82 69 75 / 50 60 80 100
GPT 69 78 70 76 / 40 70 90 100
PQL 68 80 69 76 / 30 60 90 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR LAZ056>070.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
LAZ034>037-039-040-046>050-071-072.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THURSDAY FOR GMZ536-538-550-
552-555-557-570-572-575-577.
MS...FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR MSZ080>082.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
MSZ068>071-077.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THURSDAY FOR GMZ538-550-552-
555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 30, 4:58 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 458 AM CDT WED MAR 30 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-302200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 458 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 12 IN SOUTHEAST LOUISIANA INCLUDING METRO BATON ROUGE AND ALL OF SOUTHWEST MISSISSIPPI. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ALONG THE INTERSTATE 10 CORRIDOR INCLUDING METRO NEW ORLEANS AND THE MISSISSIPPI GULF COAST. THUNDERSTORMS ARE MOST LIKELY FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL AND STRONG DAMAGING WIND GUSTS. A FEW TORNADOES MAY ALSO DEVELOP...WITH THE HIGHEST RISK ACROSS SOUTHWEST MISSISSIPPI. SMALL CRAFT ADVISORIES ARE IN EFFECT BEGINNING THIS AFTERNOON AND PERSISTING INTO TONIGHT FOR ALL OF THE OPEN GULF WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR INCLUDING METRO BATON ROUGE...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF COAST ON THURSDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS COASTAL SOUTHEAST LOUISIANA. TORNADOES...LARGE HAIL...AND STRONG DAMAGING WIND GUSTS WILL ALL BE POSSIBLE THREATS FROM ANY SEVERE THUNDERSTORMS THAT FORM THURSDAY INTO THURSDAY NIGHT. A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE FOUND ACROSS MOST OF THE AREA ON FRIDAY AS THE COLD FRONT MOVES THROUGH. TORNADOES...HAIL...AND STRONG DAMAGING WIND GUSTS WILL STILL BE A CONCERN WITH ANY SEVERE THUNDERSTORMS THAT FORM ON FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH THURSDAY IN ADVANCE OF THE APPROACHING COLD FRONT. STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 7 FEET CAN BE EXPECTED. ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT. STRONG NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET ARE FORECAST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TOMORROW...AND FRIDAY FOR THE ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS. 32
In the hours before
Special weather statement, Mar 30, 3:36 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT WED MAR 30 2016
LAZ034-035-302130-
WEST FELICIANA LA-POINTE COUPEE LA-
336 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEST FELICIANA AND
NORTHWESTERN POINTE COUPEE PARISHES UNTIL 430 PM CDT...
AT 335 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAYOU CURRENT...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATCHELOR AND LETTSWORTH.
LAT...LON 3087 9180 3098 9180 3099 9178 3100 9178
3104 9172 3104 9165 3097 9166 3100 9164
3099 9149 3063 9171 3064 9175 3067 9173
3071 9173 3078 9176 3081 9181 3084 9180
3086 9182
TIME...MOT...LOC 2035Z 197DEG 20KT 3074 9179Local storm report, Mar 30, 4:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 9 W WOODVILLE 31.10N 91.45W
03/30/2016 E1.50 INCH WILKINSON MS AMATEUR RADIO
LARGE HAIL AND WIND DAMAGE... TREE LIMBS DOWN
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:55 PM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 51 hr |
| Mar 30, 4:20 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 25 min |
| Mar 30, 4:45 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 45 min |
| Mar 30, 5:56 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.